Alert archive / North Dakota / Wind Advisories in 2007
Wind Advisory 18, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Jul 10, 2007, 4:20 AM CDT for 13 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2007, 4:20 AM CDT (09:20 UTC)
- Expired
- Jul 10, 2007, 11:27 AM CDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 110 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 100920 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 420 AM CDT TUE JUL 10 2007 .STRONG LOW PRESSURE SYSTEM ALONG THE NORTH DAKOTA AND MINNESOTA BORDER COUPLED WITH HIGH PRESSURE DEVLOPING IN MONTANA WILL BRING A TIGHT PRESSURE GRADIENT ACROSS THE AREA. THIS WILL RESULT IN BRISK NORTHWEST WINDS OF 20 TO 35 MPH WITH SOME GUSTS POSSIBLE TO 45 MPH IN THE EAST CENTRAL AREAS OF NORTH DAKOTA TODAY. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS SUBSIDE LATER TODAY. NDZ001-002-009-010-017-018-031>033-040-041-043-044-101030- /O.CAN.KBIS.WI.Y.0017.000000T0000Z-070710T1000Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 420 AM CDT TUE JUL 10 2007 /320 AM MDT TUE JUL 10 2007/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO 15 TO 30 MPH AND WILL DROP TO 10 TO 20 MPH BY AFTERNOON. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101730- /O.NEW.KBIS.WI.Y.0018.070710T0920Z-070710T2100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 420 AM CDT TUE JUL 10 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS POSSIBLY TO 45 MPH WILL OCCUR TODAY. IT IS EXPECTED THAT THE WINDS WILL SUBSIDE BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ VJ
1 follow-up statement
000 WWUS73 KBIS 101627 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1127 AM CDT TUE JUL 10 2007 NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-101730- /O.CAN.KBIS.WI.Y.0018.000000T0000Z-070710T2100Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN...NAPOLEON... EDGELEY...ASHLEY...OAKES 1127 AM CDT TUE JUL 10 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS HAVE DIMINISHED TO BELOW CRITERIA OVER CENTRAL NORTH DAKOTA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. IT WILL STILL BE WINDY THROUGH EARLY AFTERNOON WITH WINDS OF 15 TO 30 MPH. $$ TWH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Jul 10, 3:45 AM CDT, 35 minutes earlier.
Area forecast discussion, Jul 10, 3:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT TUE JUL 10 2007 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT MAIN FORECAST CONCERN IN THE SHORT TERM PERIOD WILL FOCUS ON THE WINDS TODAY. GENERALLY USED A MODEL BLEND FOR THE FORECAST...AS MODELS ARE IN GENERAL AGREEMENT. CURRENTLY AT 730Z LOW PRESSURE WAS CENTERED OVER EAST CENTRAL ND NEAR KFAR. WITH NEARLY A 14MB GRADIENT ACROSS THE STATE...WINDS HAVE BEEN IN THE 15 TO 20 MPH RANGE WITH GUSTS AT BIS UP TO 30 KNOTS. AS WE HEAD THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS DEEPER MIXING SHOULD ALLOW HIGHER MOMENTUM TO REACH THE SURFACE. PROG SOUNDINGS ALL HINT AT AROUND 30 TO 35 KNOTS AVAILABLE TO MIX DOWN. THIS SHOULD ALLOW WINDS TO GUST INTO THE 30S ACROSS CENTRAL AND EASTERN AREAS. CONSIDERING THIS...HAVE DECIDED TO ISSUE A WIND ADVISORY FOR THE EASTERN SECTIONS OF MY CWA UNTIL 4PM CDT THIS AFTERNOON. CONDITIONS SHOULD THEN BEGIN TO IMPROVE LATE THIS AFTERNOON AS THE PRESSURE GRADIENT BEGINS TO RELAX AS THE STORM SYSTEM MOVES OFF INTO SOUTHERN ONTARIO THIS EVENING. SURFACE HIGH PRESSURE TAKES CONTROL OF THE WEATHER PATTERN FOR THE NEXT FEW DAYS...LEAVING LITTLE CHANCE FOR ANY APPRECIABLE PRECIPITATION. IN ADDITION...WITH AN AMPLIFIED UPPER AIR PATTERN IN PLACE...WHICH FEATURES NORTHWEST FLOW ALOFT OVER ND...TEMPERATURES WILL REMAIN ON THE COOL SIDE OF NORMAL THROUGH THE SHORT TERM PERIOD. TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S TODAY AND SLOWLY WARM INTO THE MIDDLE TO UPPER 70S BY THURSDAY. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT THE LONG TERM LOOKS DRY AND PLEASANT AS THE MAJOR UPPER RIDGE REMAINS LOCKED IN PLACE OVER THE WESTERN HALF OF THE COUNTRY. THE GFS AND ECMWF SHOW GOOD AGREEMENT ON THIS FEATURE. && .AVIATION... THE UNSEASONABLY STRONG UPPER LOW SPINNING TOWARD THE WESTERN GREAT LAKES WILL PROMOTE STRONG NORTHWEST WINDS...ESPECIALLY IN THE EAST CENTRAL PART OF THE STATE. VERY COLD AIR ALOFT WILL GENERATE A BROKEN MVFR CLOUD DECK OVER ALL BUT THE SOUTHWEST PART OF THE STATE...WHERE IT WILL BE SCATTERED. && .BIS WATCHES/WARNINGS/ADVISORIES... ...WIND ADVISORY FOR EAST CENTRAL NORTH DAKOTA FROM 4 AM CDT TO 4 PM CDT...(INCLUDING THE TOWNS...BOTTINEAU...RUGBY...HARVEY.. STEELE...JAMESTOWN...ASHLEY...EDGELEY AND OAKES) && KJB/VJ/RSL
In the hours before
Local storm report, Jul 9, 10:20 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1020 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND GST 8 N MAX 47.94N 101.29W
07/09/2007 E80 MPH WARD ND PUBLIC
PUBLIC REPORT OF 70 TO 80 MPH THUNDERSTORM WINDS FROM 735
PM CDT UNTIL 745 PM CDT.
&&
CJS/JFLocal storm report, Jul 9, 11:11 PM CDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1111 PM CDT MON JUL 09 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST GOLVA 46.73N 103.98W
07/09/2007 E60.00 MPH GOLDEN VALLEY ND FIRE DEPT/RESCUE
ACCOMPANIED BY PEA SIZE HAIL AND VERY HEAVY RAINFALL.
0440 PM HAIL 12 SE AMIDON 46.36N 103.14W
07/09/2007 E0.75 INCH SLOPE ND TRAINED SPOTTER
PENNY SIZE HAIL
0445 PM TSTM WND GST 12 SE GOLVA 46.61N 103.80W
07/09/2007 M65.00 MPH GOLDEN VALLEY ND TRAINED SPOTTER
ACCOMPANIED BY VERY HEAVY RAIN AND NICKEL SIZE HAIL.
0510 PM HAIL 20 SE AMIDON 46.28N 103.02W
07/09/2007 E2.00 INCH SLOPE ND PUBLIC
HAIL SLIGHTLY LARGER THAN GOLF BALLS. HAIL BEGAN FALLING
NEAR 410 PM MDT AND LASTED UNTIL 425 PM MDT. GROUND WAS
WHITE WITH HAIL.
0520 PM HAIL 6 W RHAME 46.23N 103.78W
07/09/2007 E0.75 INCH BOWMAN ND TRAINED SPOTTER
HAIL UP TO PENNY SIZE.
0523 PM HAIL RHAME 46.23N 103.65W
07/09/2007 E0.88 INCH BOWMAN ND PUBLIC
NICKEL SIZE HAIL FROM 423 PM MDT UNTIL 435 PM MDT.
0535 PM HAIL 20 SW BOWMAN 45.98N 103.69W
07/09/2007 E1.00 INCH BOWMAN ND PUBLIC
QUARTER SIZE HAIL
0615 PM HAIL 15 ENE HAYNES 46.06N 102.18W
07/09/2007 E1.00 INCH ADAMS ND TRAINED SPOTTER
HAIL RANGED FROM PENNY UP TO QUARTER SIZE. LASTED FROM
515 PM MDT UNTIL 530 PM MDT.
0630 PM TSTM WND DMG STANLEY 48.32N 102.39W
07/09/2007 MOUNTRAIL ND TRAINED SPOTTER
SPOTTER REPORTS SEVERAL TREES DOWN IN THE CITY OF
STANLEY...LARGEST APPROXIMATELY 16 INCHES IN DIAMETER.
TWO FLAG POLES BROKEN OFF APPROXIMATELY THREE FEET FROM
THE BASE.
0630 PM TSTM WND GST STANLEY 48.32N 102.39W
07/09/2007 M66.00 MPH MOUNTRAIL ND TRAINED SPOTTER
0700 PM HAIL 6 SW WHITE SHIELD 47.60N 101.94W
07/09/2007 E1.00 INCH MCLEAN ND PUBLIC
QUARTER SIZE HAIL.
0710 PM TSTM WND GST CARPIO 48.44N 101.71W
07/09/2007 E60.00 MPH WARD ND PUBLIC
0735 PM TSTM WND GST 8 N MAX 47.94N 101.29W
07/09/2007 E80.00 MPH WARD ND PUBLIC
PUBLIC REPORT OF 70 TO 80 MPH THUNDERSTORM WINDS FROM 735
PM CDT UNTIL 745 PM CDT.
0745 PM TSTM WND GST 3 N MAX 47.86N 101.29W
07/09/2007 E80.00 MPH WARD ND PUBLIC
ESTIMATED WIND GUSTS FROM 70 TO 80 MPH.
0830 PM TSTM WND DMG 10 S SOLEN 46.24N 100.79W
07/09/2007 SIOUX ND PUBLIC
BINS BLOWN OVER. BARN MISSING PART OF ROOF.
0950 PM HAIL 4 W HAGUE 46.03N 100.08W
07/09/2007 E0.75 INCH EMMONS ND TRAINED SPOTTER
HAIL ENDED AT 10 PM CDT LASTED10 MINUTES.
0955 PM HAIL WESTFIELD 46.03N 100.20W
07/09/2007 E1.75 INCH EMMONS ND PUBLIC
GOLFBALL SIZE HAIL.
&&
CJS/JFThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:01 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 59 min |
| Jul 9, 7:23 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 67 min |
| Jul 9, 7:31 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 44 min |
| Jul 9, 7:51 PM CDT | Tornado Warning | BIS | McHenry | 24 min |
| Jul 9, 8:14 PM CDT | Wind Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 8 hr |
| Jul 9, 8:18 PM CDT | Severe Thunderstorm Warning | BIS | McHenry, Pierce | 57 min |
| Jul 9, 8:32 PM CDT | Tornado Warning | BIS | Burleigh | 13 min |
| Jul 9, 9:08 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 67 min |
| Jul 9, 9:29 PM CDT | Tornado Warning | BIS | Emmons | 31 min |
Nearby
Wind Advisories in North Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.